Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 59, NWS Austin/San Antonio, TX

April 19, 2006Frio County, Medina County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 19, 2006, 9:10 PM CDT for Frio County, Medina County, Zavala County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2006, 9:10 PM CDT (02:10 UTC)
Expired
Apr 19, 2006, 10:15 PM CDT
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Frio County, TX, Medina County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 102 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 3:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
2182 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 200210
SVREWX
TXC163-325-507-200315-
/O.NEW.KEWX.SV.W.0059.060420T0210Z-060420T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 PM CDT WED APR 19 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  MEDINA
  FRIO
  ZAVALA

* UNTIL 1015 PM CDT

* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF FRIO TOWN TO
  20 MILES WEST OF DILLEY...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE DHANIS...YANCEY...
  PEARSALL...RIO MEDINA...NATALIA...MOORE...MICO...LACOSTE...HONDO...
  DEVINE...CASTROVILLE AND BIG FOOT.

LAT...LON 2897 9959 2900 9959 2908 9948 2909 9941
      2962 9941 2962 9899 2955 9897 2956 9893
      2968 9882 2890 9881 2864 9916 2864 9926

$$
1 follow-up statement
000 
WWUS54 KEWX 200224
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT WED APR 19 2006

TXC163-325-507-200315-
/O.CON.KEWX.SV.W.0059.000000T0000Z-060420T0315Z/
MEDINA TX-FRIO TX-ZAVALA TX-
924 PM CDT WED APR 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR ZAVALA...FRIO AND MEDINA COUNTIES...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FRIO TOWN TO 14 MILES WEST
OF DILLEY...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF
BATESVILLE TO 11 MILES EAST OF BIG WELLS...MOVING NORTHEAST AT 25
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE DHANIS...YANCEY...RIO
MEDINA...NATALIA...MOORE...MICO...HONDO...DEVINE...CASTROVILLE...BIG
FOOT AND PEARSALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2897 9959 2900 9959 2908 9948 2909 9941
      2962 9941 2962 9899 2955 9897 2956 9893
      2968 9882 2890 9881 2864 9916 2864 9926

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:31 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 19, 6:31 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 PM CDT WED APR 19 2006

.AVIATION...
TSTMS ARE ONGOING WEST OF KDRT...OVER THE EASTERN SLOPES OF THE
MEXICAN MOUNTAINS. THESE STORMS WILL MOVE EASTWARD IMPACTING KDRT
BETWEEN 00Z AND 03Z. OTHER SCATTERED TSTMS WERE DEVEOPING FROM
JUNO TO MASON...IN THE VICINITY OF A STATIONARY FRONT. THESE
STORMS WILL MOVE EAST AND NORTHEAST...NOT IMPACTING KSAT OR KAUS
THIS EVENING. THE TSTM ACTIVITY WILL END AROUND 06Z WITH THE LOSS
OF DAYTIME HEATING. MVFR CIGS WILL DEVELOP AFTER 07Z IN THE MOIST
AIRMASS SOUTH OF THE STATIONARY FRONT. BRIEF IFR CIGS WILL OCCUR
AROUND SUNRISE AT KSAT AND KAUS.

&&

.PREV DISCUSSION... (ISSUED 323 PM CDT WED APR 19 2006)

DISCUSSION...
THE COLD FRONT ACROSS THE NORTHERN MOST HILL COUNTRY WILL DRIFT
NORTH TONIGHT, THEN DROP SOUTH THROUGH SOUTH CENTRAL TEXAS
THURSDAY. BOTH DAYS WE HAVE A CHANCE FOR RAIN AND HAIL FROM
SHOWERS AND THUNDERSTORMS. ON FRIDAY A NEW AIRMASS WILL PRODUCE
TEMPS CLOSER TO SEASONAL NORMALS. THE UUPPERRIDGE SLIDES EAST OF
US SATURDAY ALLOWING A LOW LEVEL SOUTHEAST WIND TO RESUME. NO RAIN
BUT FOG IS POSSIBLE. FRO SUNDAY THROUGH WEDNESDAY, ANOTHER UPPER
LOW SPINS OVER THE SOUTHERN ROCKIES WITH ISOLATED THUNDERSTORMS
DEVELOPING OVER THE SIERRAS. SOME OF THE THUNDERSTORMS WILL MOVE
INTO THE WESTERN HILL COUNTRY DURING THE LATE AFTERNOON AND
EVENING HOURS.

TEMPERATURES WILL STAY ABOVE SEASONAL NORMALS EXCEPT FOR FRIDAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/13
Hazardous weather outlook, Apr 19, 5:01 AM CDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT WED APR 19 2006

TXZ171>173-183>194-202>209-217>225-228-201015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE ARE CHANCES OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE
WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE
POSSIBLE NEAR A FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE ARE CHANCES OF THUNDERSTORMS THURSDAY THROUGH EARLY SATURDAY
MORNING. SOME OF THE STORMS COULD BECOME SEVERE THURSDAY THROUGH
FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT
ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A
FRONTAL BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES FROM THIS AFTERNOON
THROUGH FRIDAY NIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:31 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala59 min
Apr 19, 8:00 PM CDTSevere Thunderstorm WarningEWXDimmit60 min
Apr 19, 8:15 PM CDTTornado WarningEWXDimmit30 min
Apr 19, 8:31 PM CDTSevere Thunderstorm WarningEWXZavala59 min
Apr 19, 8:41 PM CDTTornado WarningEWXDimmit34 min
Apr 19, 9:02 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano28 min
Apr 19, 9:26 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano34 min
Apr 19, 10:12 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala44 min
Apr 19, 10:12 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala63 min
Apr 20, 2:22 AM CDTSevere Thunderstorm WarningEWXVal Verde53 min
Apr 20, 3:17 AM CDTSevere Thunderstorm WarningEWXVal Verde11 min
Apr 20, 9:04 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney56 min
Apr 20, 9:24 AM CDTSevere Thunderstorm WarningEWXVal Verde66 min
Apr 20, 9:55 AM CDTSevere Thunderstorm WarningEWXReal50 min
Apr 20, 10:20 AM CDTSevere Thunderstorm WarningEWXBandera55 min
Apr 20, 10:42 AM CDTSevere Thunderstorm WarningEWXReal33 min
Apr 20, 10:56 AM CDTTornado WarningEWXBandera19 min
Apr 20, 11:10 AM CDTSevere Thunderstorm WarningEWXBandera65 min
Apr 20, 11:49 AM CDTSevere Thunderstorm WarningEWXKendall, Kerr71 min
Apr 20, 1:01 PM CDTSevere Thunderstorm WarningEWXEdwards44 min
Apr 20, 1:28 PM CDTTornado WarningEWXKerr17 min
Apr 20, 1:43 PM CDTSevere Thunderstorm WarningEWXKerr62 min
Apr 20, 2:10 PM CDTSevere Thunderstorm WarningEWXGillespie80 min
Apr 20, 2:16 PM CDTSevere Thunderstorm WarningEWXBlanco59 min
Apr 20, 3:21 PM CDTSevere Thunderstorm WarningEWXBlanco54 min
Apr 20, 3:25 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson65 min
Apr 20, 3:28 PM CDTSevere Thunderstorm WarningEWXGillespie32 min
Apr 20, 3:40 PM CDTTornado WarningEWXBlanco35 min
Apr 20, 3:53 PM CDTSevere Thunderstorm WarningEWXHays67 min
Apr 20, 4:11 PM CDTSevere Thunderstorm WarningEWXBlanco34 min
Apr 20, 4:29 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson76 min
Apr 20, 4:32 PM CDTSevere Thunderstorm WarningEWXComal58 min
Apr 20, 4:44 PM CDTFlash Flood WarningEWXTravis3 hr
Apr 20, 5:06 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays24 min
Apr 20, 5:15 PM CDTTornado WarningEWXCaldwell, Guadalupe30 min
Apr 20, 5:20 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee55 min
Apr 20, 5:36 PM CDTTornado WarningEWXCaldwell39 min
Apr 20, 5:37 PM CDTSevere Thunderstorm WarningEWXLlano23 min
Apr 20, 5:56 PM CDTSevere Thunderstorm WarningEWXBurnet34 min
Apr 20, 6:07 PM CDTTornado WarningEWXBastrop, Caldwell23 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningEWXBurnet44 min
Apr 20, 6:25 PM CDTSevere Thunderstorm WarningEWXBastrop65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.